MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched and damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00220 and 3008114965-2022-00221.Complaint conclusion: as reported by the field, during a coil embolization to the posterior inferior cerebellar artery (pica), two 1mm x 4cm galaxy g3 coils (glm910040, l15423) would not advance into a stryker sl-10 45 tip 0165 microcatheter (mc).The following coils were used successfully with the same mc prior to or after the encountered resistance: spectra g3 and galaxy g3 mini (2.5x5,2x6,2x4,2x4, 1.5x4,1.5x4,1.5x3).It was not necessary to remove the mc.There was no damage to the complaint coils.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile galaxy g3 mini 1mm x 4cm the core wire was observed protruding and to be kinked from the introducer.Under microscopic inspection, the core wire was noted to be kinked near the marker band, the embolic coil was noted to be stretched and damaged inside the introducer.A manufacturing record evaluation was performed for the finished device l15423 number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the core wire was found to be kinked and protruding from the introducer.Further examination under microscopic magnification revealed the core wire was kinked near the marker band and the introducer was noted to be open.However, the embolic coil was returned inside the introducer, and it was found to be stretched and damaged with non-concentric loops.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The customer complaint was confirmed based on the findings noted on the core wire and embolic coil.However, these damages are considered secondary to the impeded condition experienced during the procedure.The event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization to the posterior inferior cerebellar artery (pica), two 1mm x 4cm galaxy g3 coils (glm910040, l15423) would not advance into a styker sl-10 45 tip 0165 microcatheter (mc).The following coils were used successfully with the same mc prior to or after the encountered resistance: spectra g3 and galaxy g3 mini (2.5x5,2x6,2x4,2x4, 1.5x4,1.5x4,1.5x3).It was not necessary to remove the mc.There was no damage to the complaint coils.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.Based on the product analysis of the galaxy g3 mini devices received, the embolic coil was kinked on one device and the embolic coil was stretched on the other one.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13870327
Report Number3008114965-2022-00221
Device Sequence Number11928681
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot NumberL15423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date03/23/2022
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 1MM X 4CM; STYKER SL-10 45 TIP 0165 MICROCATHETER
Patient Age52 YR
Patient SexMale
Patient RaceWhite